Minocycline-induced pneumonitis with bilateral hilar lymphadenopathy and pleural effusion

Intern Med. 1994 Mar;33(3):177-9. doi: 10.2169/internalmedicine.33.177.

Abstract

A 65-year-old man developed respiratory failure with diffuse interstitial shadow, bilateral pleural effusion, and bilateral hilar lymphadenopathy on chest X-ray and CT, after intravenous administration of minocycline. Corticosteroid therapy was effective. The findings from bronchoalveolar lavage (BAL) and transbronchial lung biopsy were compatible with eosinophilic pneumonia. Provocation test supported this diagnosis, but the lymphocyte stimulation test was negative. A review of the literature and the diagnoses of drug-induced pulmonary diseases are discussed.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Aged
  • Drug Hypersensitivity / diagnosis
  • Drug Hypersensitivity / etiology
  • Humans
  • In Vitro Techniques
  • Lymphatic Diseases / chemically induced*
  • Lymphocyte Activation / drug effects
  • Male
  • Minocycline / adverse effects*
  • Pleural Effusion / chemically induced*
  • Prednisolone / therapeutic use
  • Pulmonary Eosinophilia / chemically induced*
  • Pulmonary Eosinophilia / diagnosis
  • Pulmonary Eosinophilia / drug therapy

Substances

  • Prednisolone
  • Minocycline